MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT XL INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT XL INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6980850
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned as it was discarded after use.Photograph provided confirmed the complaint.Review of the provided photograph and other similar events identify the fracture as a result of implant selection, insufficient or overtightening of the inserter, insufficient disc space prep and or excessive off-angled force while malleating all related to technique as the root cause of the failure.No additional investigation necessary.Labeling review: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.Care should be taken to ensure that all components are ideally fixated prior to closure." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." device not returned.
 
Event or Problem Description
On (b)(6) 2023 during a spinal procedure the surgeon announced the implant had cracked whilst inserting into the disc space using a hammer.The implant pieces were removed and the remainder of the cage piece was removed from the disc space with the removal tool.Another cage was implanted.The removal and alternate cage being implanted resulted in 5 min addition to surgery time.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT XL INTERFIXATED SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16257080
Report Number2031966-2023-00010
Device Sequence Number14873498
Product Code MAX
UDI-Device Identifier00887517403209
UDI-Public887517403209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6980850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose